Need help new meds

Discussion in 'Fibromyalgia Main Forum' started by CKater, Jun 20, 2008.

  1. CKater

    CKater New Member

    I'm not exactly new to this board, but I haven't posted but maybe once. Tuesday I saw a new DO for help managing my pain, and she prescribed Effexor. I had taken this many years ago for depression before I was correctly diagnosed with bipolar disorder and put on Topamax - what a life saver! Anyway, I was diagnosed with FM/CFS in May 07 and am currently taking Lyrica, Topamax (which also helps with my migranes), Ambien, and now Effexor. I feel so out of it, it is inbelievable. The pain has lessened to some degree, but this feeling scares me. Is this typical? Will is go away as my body adjusts to this medicine? Is it an effect in conjuntion with the Lyrica? I'm currently on a medical leave, but have to go back to work on July 7th (hopefully), and I sure as heck can't go feeling like this. Sorry so long, any advice would really be appreciated.
  2. daytrippersoul

    daytrippersoul New Member

    ckater..I am unclear about what your symtoms are exactly. What do you feel like? You say "out of it" but can you narrow that feeling down? Like..groggy..sleepy..dreamy..nauseas,pain anywhere,blurry vision,etc,etc? Also you should DEFINITLEY call your DR, first to see if these feelings you are having are normal or not. Also read the pamphlets that come with your scripts and read the side effects. And if you can't get ahold of your DR. you should ask a pharmacist and if you are REALLY worried...I mean REALLY worried go to the ER and they will help you figure this all out there! I can't say what id normal or dr. here but I hope my advice to you about seeking the professionals opinions will help you!

    Please do that k? Let me know how U make out!

    Everything will be fine. Just ask the pro's.

    Take Care and post here again when you find out about this!

  3. CKater

    CKater New Member

    Out of it...LOL. It's really strange. I will call the doctor about it. Thank you for your reply. I appreciate it. Like I said I took Effexor years ago, and never had this side effect. So I was wondering if it was interacting with the other drugs and making me feel this way.
  4. CKater

    CKater New Member

    I called the doctor and she reduced the dosage for a week, said my body needed time to adjust (as I suspected). Still leary of the Effexor, but willing to give anything a try that reduces my pain. Thanks again.
  5. Empower

    Empower New Member

    I thought I read somewhere that you shouldn't take Effexor and Lyrica together?????

    Check with your pharmacist
  6. Empower

    Empower New Member

    don't know how reliable this is, but I found this on a drug interaction website

    Interactions between Effexor XR (venlafaxine) and Lyrica (pregabalin)
    venlafaxine and pregabalin (Moderate Drug-Drug)

    MONITOR: Central nervous system- and/or respiratory-depressant effects may be additively or synergistically increased in patients taking multiple drugs that cause these effects, especially in elderly or debilitated patients.

    MANAGEMENT: During concomitant use of these drugs, patients should be monitored for potentially excessive or prolonged CNS and respiratory depression. Ambulatory patients should be counseled to avoid hazardous activities requiring complete mental alertness and motor coordination until they know how these agents affect them, and to notify their physician if they experience excessive or prolonged CNS effects that interfere with their normal activities.

  7. lilaclover30

    lilaclover30 New Member

    I am on both Effexor and Lyrica. Effexor was a life-saver for me but----Do not let the Dr. up it too high as first.

    I had previous experience with anxiety Meds. and they were awful. Mayo Clinic (that was before the FM diagnosis) put me on it and said to increase the dose every few days. I had learned from experience that I shouldn't do that and took it very slow. On the last time U took it up, mky8 heartbeat increased and had to go on med. for that!!!

    It seems as if we can't win.

    Let us know how you are

    Gentle Hugs,

  8. cookie1960

    cookie1960 New Member

    dear ckater,

    I am on EffexorXR as well. When I saw my rheumy last month - she brought up the possibility of Lyrica and then saw that I took EffexorXR.

    She mentioned that there have been way too many bad interactions between the two drugs.

    So my EffexorXR dosage has been increased to help with pain issues. EffexorXR is an SNRI like Cymbalta (which was recently approved to treat FM).

    Also...the drug you took so many years ago is much different then the current EffexorXR.

    Good Luck!

  9. CKater

    CKater New Member

    The Dr/DO that I went to said that FM is commonly treated with Effexor and Lyrica. I did check a couple of websites for drug interaction information and it was noted that these two drugs could be taken together; however, I just feel so nauseated, drugged, "out of it" on this that it really scared me. Couldn't focus my eyes at times, but when I went to lay down not really able to sleep. The Dr's office said cut dose in half for first week- so okay. I also take Topamax for my bipolar disorder, and kind of wondered about that as being part of the problem with Effexor but then read it is also often taken together. So starting low dose today, and I'll see how it goes. I just want to feel normal for one day-sick of being "sick"
    [This Message was Edited on 06/21/2008]
  10. CKater

    CKater New Member

    Forgot to thank you all so much for your kindness and responses. It's so nice to know I'm not alone. Sometimes this is just so unbearable no matter how supportive my family is. Thank you.
  11. daytrippersoul

    daytrippersoul New Member

    I took Effexor a few years back but I had to stop taking it after 3 days becuz I became VERY sick. I had a MAJOR Migraine and was so sick to my stomach that I vomited.

    Also...I had taken the REMERON SOLTABS (the ones that melt on your tongue and taste like a sour candy!) and it helped me ALOT at that time. But then after a year or so I became immune and stopped taking it. Now about a year ago I tried it again and there were two differences - One being that I was on different meds and also it wasn't the SolTab Brand. And this time REmeron made me feel "out of it". Very foggy headed. So maybe the change in your meds could be the reason as well? Possibility?

  12. CKater

    CKater New Member

    Well, the jury is still out here. I'm not nearly as nauseated and dizzy but woke up with a terrible headache this morning. Will give it a day or two. I'm not convinced this is the drug for me by far, pain only moderatedly better. The trial goes on. I think I'll give it a few more days and then call the DO again. I sure don't need to feel sicker than I already do. Thanks to all!